# SDR 2016FA0000361

- Difficulty date: July 28, 2016
- Submitted: August 8, 2016
- Operation: General aviation
- Aircraft: N1256U
- Make and model: Cessna 172M
- Aircraft serial: 17266951
- Aircraft time: 11,139 hours
- Engine: Lyc O340*
- Engine time: 11,139 hours
- System (JASC): 7322 · Fuel Control/Reciprocating Engines
- Part: Throttle Arm
- Part number: 105217
- Part serial: 75132010
- Condition: Loose
- Location: Carburetor
- Part time: 1,575 hours
- Stage of operation: AP
- How discovered: O
- Nature of condition: O
- Precautionary procedure: L

## Discrepancy

AFTER ABOUT 15 MINUTES OF CONDUCTING A CURRENCY FLIGHT, THE PILOT WAS TURNING BASE LEG FOR RUNWAY 10, THE PILOT TRIED TO REDUCE THE POWER AND DISCOVERED THAT THE THROTTLE WAS NOT RESPONDING, IT WAS STILL PRODUCING FULL POWER.  A GO AROUND WAS INITIATED, WE REMAINED IN THE TRAFFIC PATTERN, AND ATTEMPTED TO TROUBLESHOOT THE PROBLEM VIA CHECKLIST.  IT WAS DETERMINED THAT THE PROBLEM WAS MECHANICAL, AND DEDUCED THAT A LANDING WITHOUT POWER WOULD HAVE TO BE MADE.  BASE AND UNICOM WERE NOTIFIED OF THE SITUATION AND EMERGENCY SERVICES WERE DISPATCHED.  WHILE WAITING FOR EMERGENCY SERVICES, WE CONTINUED TO CIRCLE THE AIRFIELD CLIMBING TO 6500 FT.  WHILE CIRCLING THE AIRFIELD POSSIBLE COURSED OF ACTION WERE DISCUSSED, IT WAS DECIDED THAT AN AERODYNAMIC SLIP WOULD BE THE BEST COURSE OF ACTION TO LOOSE ALTITUDE AND MAINTAIN SPEED CONTROL.  ONCE ON FINAL APPROACH AND THE RUNWAY WAS MADE, WE PULLED THE MIXTURE CONTROL TO IDLE CUT-OFF.  THE ENGINE STOPPED PRODUCING POWER AND THE PROP WIND MILLED, THE SLIP WAS RELEASED AND WE GLIDED TOWARD THE RUNWAY, FLAPS WERE EMPLOYED TO 20 DEGREES AND THE ACFT LANDED NEAR THE 1000 FT MARKERS.  NORMAL BREAKING WAS USED TO STOP, THE ACFT WAS SECURED, AND ALL ON BOARD DISEMBARKED.  NO INJURIES.  UPON FURTHER INVESTIGATION THE MECHANIC DETERMINED THAT THE CARBURETOR THROTTLE ARM ATTACH HARDWARE WAS NOT AT PROPER TORQUE AND THE POSSIBLE CAUSE OF THE PROBLEM.
